Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Went to doc to switch BC..ended up with prozac....

Wow, completely unexpected, but after going over what I assumed were side affects from my depot My doc thought It would be best to start me on prozac, wouldnt be the first time I felt depressed or had these symptoms, but It is the first time I finally talked about it with the doc. MY mom and hubby have me completely nervous about it...almost like its a bad idea...have you had any experience with it, be it yourself or a family member or friend...bad or good stories..im nervous but at this point willing to try it!!!! Thanks!

 
sweetstkissez22

Asked by sweetstkissez22 at 8:08 PM on Dec. 7, 2010 in Health

Level 19 (7,070 Credits)
This question is closed.
Answers (7)
  • I resisted taking anything to help me cope for along time and made myself and those around me miserable. I am now taking a very small dose and feel great. Little or Big stuff does not throw me into a tizzy. However when appropriate I have real emotions without going overboard. I have the right medicine at the right dose so I am not drugged out or a zombie etc... Any of these anti depressants/aniexty etc drugs are not suppose to alter YOU, they are just suppose to help take the so called edge off. Many times it will take several weeks for your body chemistry to really even out. So if you are feeling drugged up then the dose may not be right contact your dr asap. Any other health issue mom and hubby would definetely want to take medicine to feel better this really is no different. If you are still unsure ask your dr more questions. Good Luck and I wish you the best.
    mrsljamieson

    Answer by mrsljamieson at 8:18 PM on Dec. 7, 2010

  • if you were honest with you doc its probably best. Why dont you get a second opinion if you nervous about it?
    LittleBirdFly

    Answer by LittleBirdFly at 8:10 PM on Dec. 7, 2010

  • My friends started it and loved the result. After 6 months she need an adjustment but that is totally normal.
    DevilInPigtails

    Answer by DevilInPigtails at 8:14 PM on Dec. 7, 2010

  • no to above answer!Always question your doctor, and ask him what can I do instead of taking drugs? you should not be on it for a long time and you may gain or lose weight.
    Yoga is great if you are stressed out or even depressed.
    gammie

    Answer by gammie at 8:19 PM on Dec. 7, 2010

  • Thanks ladies, Im going to get the prescription filled tomorrow...and just read all the paperwork...I have told hubby to just really pay attention to me to let me know if things seem different!! Im going to try to write down How im feeling and see if this really helps!! Im tired of being an overly exhausted no matter how much sleep I get spaz!!! Anyone notice a change in sex drive!? My Birthcontrol has zapped mine, so Im hoping this helps combat that issue!!
    sweetstkissez22

    Comment by sweetstkissez22 (original poster) at 8:24 PM on Dec. 7, 2010

  • The antidepressants do affect your sex drive, not for the better. I hope your doc started you off at the lowest dose, that's what they are supposed to do. And work it up, that way you aren't drugged up and a zombie. IF you are worried, or if you feel it's not working, you have the choice of seeing a psychiatrist. They are actually the best person to see for this kind of thing, not a general practitioner. I was on antidepressants, a few different ones, for about 10 years. None worked. I finally saw a psychiatrist, and he said it was because I wasn't depressed. I am bipolar. What I'm on now is great. Talk with the pharmacist, if it's not a low dose, then maybe don't get it filled. See if your doc will write you a Rx for one lower. It's best to work up to a workable dose for YOU. I have experience with this! Hopefully it helps you! GL!!
    Raine2001

    Answer by Raine2001 at 8:39 PM on Dec. 7, 2010

  • Sex drive has to do with hormone levels and the hormones in your birth control. Some of them pretty much deplete you of the hormone needed to boost your sex drive, while another helps while preventing pregnancy.

    As for the Prozac, get a second opinion.
    _Tam_

    Answer by _Tam_ at 10:42 PM on Dec. 7, 2010

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN